Search the Community
Showing results for tags 'metabolism'.
Found 3 results
I've had a strong family history both maternal and paternal sides of family with depression. My mother has always battled depression. My dads sister was bi-polar and took her own life years ago. 2 years ago my brother took his own life the day after my birthday with no signs whatsoever that he was battling depression at all. After that I myself went into a bad bout of depression with guilt and remorse. I had to get help with medication, as I was understanding what he was feeling. I finaly had to get help. Before this I was in the best shape of my life. After battling with weight my whole life I was finally healthy and athletic and fit. I was doing crossfit and healthy mentally and physically. After my own bout of depression and taking months to get meds right. I was most recently up to 450 mg of bupropion. And 60 mg of fluexatine. I am now 60 lb heavier.... For months I have been back at the gym and working out and following weight watchers. I haven't lost a thing... after journaling and keeping track of workouts and diet, my regular Dr. and I have come to the fact that it is the medication that is doing something to my metabolism. I have been weaning off of Wellbutrin every week decreasing by 150 mg a week. I am now at 150 mg every other day. For now. I have been weaned off the Prozac and started on Trintellix 5mg and will go up to 20mg. Wondering if I should just get off altogether of everything so I can lose this weight... someone please help? Any advice would be great!
Hey guys! I was diagnosed with autism (then eventually PDD nos), bipolar, GAD (generalized anxiety) and fibromyalgia. I have been on anti-depressants since I was 9 and stopped them almost a year ago at age 21. I was on sleeping pills from age 6-20. I also was on like 12 prescribed pain pills because my pain was so bad from age 17-21. I had bad withdrawls from everything (I got my doctor's guidance to safely taper). Turns out my fibro pain that caused me to be unable to barely walk for 4 years was being caused my Abilify pill. I now have no symptoms of any of these things I was diagnosed with. I took 7 years to finish high school because of my anxiety and agoraphobia. The pills seemed to make everything worse because without them I am now I'm full-time university which I never dreamed I could do. It's really hard for me because I wonder if all those years of suffering (especially with my pain and anxiety) were caused by the pills. Anyone have any experience with this?
Not sure if anyone has posted about this so thought I'd add it just in case it hasn't. Dr Yolande Lucire is the researcher who tested Shane's blood (the son of Irish mental health campaigner, Leonie Fennell). Copied and pasted in case it disappears but here is the link: http://www.irishexaminer.com/ireland/pysch-drug-link-to-violent-episodes-analysed-400571.html ___________________________________________________________________________________________ Friday, May 20, 2016 Jennifer Hough Forensic testing of blood can now determine if anti- depressants were the cause of violent behaviour, including murder or suicide, new research has found. Forensic testing of blood can now determine if anti- depressants were the cause of violent behaviour, including murder or suicide, new research has found. Genetic variations in metabolism affect how different people react to anti-depressants, and now medical examiners say they can identify those variations, and use the evidence to “potentially absolve people charged with homicide”, and explain why they acted like they did. The research, published recently in the Journal of Forensic and Legal Medicine, was carried out by a medical specialist, a forensic psychiatrist and a pharmacogeneticist. It looks specifically at three cases where people with no previous diagnosis, who were prescribed antidepressants for stress-related issues, ended up killing others, with two attempting suicide. “An out-of-character unmotivated homicide or suicide by a person taking medication might be chemically induced and involuntary. The capacity to use frontal lobe functions and control behaviour can be impaired by brain toxicity,” the paper states. “None improved on medication, and no prescriber recognised complaints as adverse drug reactions or was aware of impending danger.” The researchers took accounts of restlessness, akathisia (a state of severe restlessness associated with thoughts of death and violence), confusion, delirium, euphoria, extreme anxiety, obsessive preoccupation with aggression, and incomplete recall of events. “Weird impulses to kill were acted on without warning. On recovery, all recognised their actions to be out of character, and their beliefs and behaviours horrified them,” the paper notes. The research concludes that the “medicalisation of common human distress” has resulted in a very large number of people getting medication that may do more harm than good by causing “suicides and homicides and the mental states that lead up to them”. Irish mental health campaigner Leonie Fennell, whose son Shane was prescribed anti-depressants and soon afterwards killed himself and another person, said she has been aware of this evolving science for some years, and has had Shane’s blood tested in Australia. The researcher who tested Shane’s blood, Dr Yolande Lucire, is one of the papers’ authors. She cited his case in another research project she carried out in 2011. Dr Lucire noted Shane was initially prescribed a double dose of the common SSRI anti-depressant, citalopram. Five days later he overdosed on the tablets, and two days later he told his doctor, who then restarted him on a lower dose of the anti-depressant. “He immediately became violently akathisic, unable to stay in one place, moving constantly between the houses of friends, unable to sit and have a conversation. According to his mother, communicating with him was like ‘talking to a brick wall’. His friends reported that, immediately after taking citalopram, he became agitated, emotional, irrational, and aggressive. His brother saw him throw a mobile phone, destroying it, with trivial, if any provocation,” Lucire writes. Post-mortem toxicology of blood revealed levels of citalopram of about 30 times the therapeutic level. Dr Lucire, a forensic psychiatrist who specialises in adverse drug reactions to psychiatric drugs, said in her experience patients do not need the drugs they are being prescribed. ___________________________________________________________________________________________